Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 25, NWS Lubbock, TX

April 3, 2012Childress County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 3, 2012, 4:43 PM CDT for Childress County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2012, 4:43 PM CDT (21:43 UTC)
Expired
Apr 3, 2012, 5:17 PM CDT
In force
34 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

County Childress County, TX

The radar

The Altus AFB radar (KFDR), 103 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2012-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2012-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 239 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2685 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
239 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

291 
WUUS54 KLUB 032143
SVRLUB
TXC075-032230-
/O.NEW.KLUB.SV.W.0025.120403T2143Z-120403T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
443 PM CDT TUE APR 3 2012

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS.

* UNTIL 530 PM CDT

* AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  KIRKLAND...OR 10 MILES EAST OF CHILDRESS...AND MOVING EAST AT 10
  MPH.

* THE SEVERE THUNDERSTORM WILL IMPACT KIRKLAND AND HIGHWAY 287 IN    
  SOUTHEAST CHILDRESS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.

&&

LAT...LON 3431 10015 3431 10016 3447 10018 3450 9999
      3431 9999
TIME...MOT...LOC 2143Z 265DEG 10KT 3439 10006

$$
2 follow-up statements
405 
WWUS54 KLUB 032203
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
503 PM CDT TUE APR 3 2012

TXC075-032230-
/O.CON.KLUB.SV.W.0025.000000T0000Z-120403T2230Z/
CHILDRESS TX-
503 PM CDT TUE APR 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHILDRESS COUNTY UNTIL 530 PM CDT...

AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
KIRKLAND...OR 12 MILES EAST OF CHILDRESS...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  KIRKLAND...AND HIGHWAY 287 IN EXTREME SOUTHEAST CHILDRESS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. TAKE 
COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3431 10015 3431 10016 3447 10012 3450 9999
      3449 9999 3435 9999 3431 9999
TIME...MOT...LOC 2201Z 278DEG 10KT 3439 10003

$$
691 
WWUS54 KLUB 032217
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
517 PM CDT TUE APR 3 2012

TXC075-032227-
/O.CAN.KLUB.SV.W.0025.000000T0000Z-120403T2230Z/
CHILDRESS TX-
517 PM CDT TUE APR 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHILDRESS COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THIS THUNDERSTORM AND IT MOVES ACROSS EXTREME SOUTHEAST 
CHILDRESS COUNTY...EAST OF KIRKLAND.

LAT...LON 3431 10015 3431 10016 3447 10012 3450 9999
      3449 9999 3435 9999 3431 9999
TIME...MOT...LOC 2217Z 278DEG 10KT 3438 10001

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:30 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Apr 3, 3:30 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
330 PM CDT TUE APR 3 2012

.SHORT TERM...
A CLOSED LOW PRESSURE SYSTEM CONTINUES TO SLOWLY DRIFT TO THE EAST
THIS AFTERNOON TOWARDS THE NORTHERN TEXAS PANHANDLE.  AT THE
SURFACE...DRY AIR HAS REMAINED IN PLACE ACROSS MUCH OF THE FORECAST
AREA WHILE THE SURFACE COLD FRONT HAS STALLED OUT ACROSS THE FAR
NORTHERN ROLLING PLAINS AND DEEPER MOISTURE HAS ALSO REMAINED IN
PLACE OVER THE NORTHERN ROLLING PLAINS WHERE THE DRYLINE HAS
STALLED OUT. SHOWERS AND AN OCCASIONAL THUNDERSTORM HAS CONTINUED
TO DEVELOP OVER THE NORTHERN ROLLING PLAINS AND THIS PRECIPITATION
IS REACHING THE GROUND. IN CONTRAST...SHOWERS HAVE TRIED TO DEVELOP
OVER THE NORTHWESTERN SOUTH PLAINS INTO THE SOUTHWESTERN TEXAS
PANHANDLE BUT THE DRY SUB-CLOUD AIRMASS IS RESULTING IN MUCH OF
THE PRECIPITATION EVAPORATING BEFORE REACHING THE GROUND.

WITH THE UPPER LEVEL LOW REMAINING NORTH OF THE REGION AND THE
FRONTAL BOUNDARY EXPECTED TO RAPIDLY PUSH SOUTH AFTER SUNSET...
SHOWERS AND MAYBE AN ISOLATED STORM COULD DEVELOP MAINLY ACROSS THE
NORTHERN ROW OF COUNTIES IN THE FORECAST AREA...OR NORTH OF A
MULESHOE TO PADUCAH LINE.  NEXT BIG ISSUE WILL BE MIN TEMPERATURES
FOR TOMORROW MORNING.  WITH THE COLD FRONT PUSHING ACROSS THE AREA
AND THE POSSIBILITY OF SKIES CLEARING OUT...THE NORTHWESTERN
COUNTIES HAVE THE POTENTIAL TO SEE MIN TEMPERATURES FALL TO A FEW
DEGREES ABOVE FREEZING.  CURRENT THINKING IS THAT WIND SPEEDS WILL
STAY UP ENOUGH TO KEEP TEMPERATURES FROM BOTTOMING OUT WHILE WRAP
AROUND CLOUD COVER MAY ALSO LIMIT THE AMOUNT OF RADIATIONAL COOLING
THAT TAKES PLACE.  HOWEVER...TEMPERATURES WILL NEED TO BE EVALUATED
CLOSELY THROUGH THE NIGHT TO SEE IF ANY KIND OF FREEZE/FROST
ADVISORIES NEED TO BE ISSUED.

THE UPPER LEVEL LOW WILL CONTINUE TO PUSH EAST AWAY FROM THE AREA
THROUGH THE DAY WEDNESDAY.  WINDS WILL START OFF OUT OF THE NORTH TO
NORTHWEST BUT GRADUALLY SHIFT TO THE WEST THROUGH THE DAY.  COOLER
AIRMASS WILL REMAIN IN PLACE SO HIGH TEMPERATURES WILL BE NEAR
NORMAL FOR THIS TIME OF YEAR.  WIND SPEEDS MAY PUSH UP INTO THE
BREEZY RANGE MIDDAY BUT THEN TAPER OFF THROUGH THE AFTERNOON.

JORDAN

&&

.LONG TERM...
THE STUBBORN UA LOW THAT HAS BEEN LINGERING NEAR THE SOUTHERN
PLAINS AS MENTIONED PER THE SHORT TERM DISCUSSION ABOVE...IS
EXPECTED TO BE ACROSS CENTRAL OKLAHOMA TOMORROW NIGHT. FORECAST
MODELS HINT AT WRAP AROUND MOISTURE MORE SO ACROSS THE EASTERN
PANHANDLES DURING THE AFOREMENTIONED PERIOD...WITH PERHAPS MID-LEVEL
CLOUDS SKIRTING THE NERN ZONES DUE TO PROGGED DRY LOW LEVEL
SOUNDINGS. BREEZY NORTHWEST WINDS BEHIND THE SYSTEM WILL BECOME
RATHER LIGHT AND VARIABLE BY EARLY THURSDAY MORNING...AS UA RIDGING
COMMENCE TO TRANSLATE EAST ACROSS THE REGION. AS A
RESULT...INCREASING HEIGHT FIELDS AND SOUTH TO SOUTHEASTERLY SFC
WINDS WILL PROMOTE TEMPS TO WARM BACK INTO THE 80S THURSDAY AND
FRIDAY.

THE DRYLINE IS EXPECTED TO MAKE A RETURN TO THE CWFA BY THURSDAY
AFTERNOON /ALBEIT A BIT DIFFUSED/...AND BE SPATIALLY DISTRIBUTED ON
THE CAPROCK. DRIER AIR WILL FILTER ACROSS LOCALES WEST OF THE
DRYLINE...HOWEVER WIND SPEEDS APPEAR TO BE RATHER TAMED /AOA 10
KTS/. BY FRIDAY A BROAD PACIFIC UA LOW WILL PROPAGATE NE ACROSS THE
NORTHERN ROCKIES...PROMOTING SW FLOW ALOFT AND THUS...A SHARPENED
DRYLINE LOCATED ALONG THE EDGE OF THE CAPROCK ESCAPEMENT BY THE
AFTERNOON. MODELS SHOW ADEQUATE CONVERGENCE ALONG THE DRYLINE TO
SUPPORT THE DEVELOPMENT OF ISOLATED SHOWERS AND THUNDERSTORMS ALONG
AND EAST OF THE DRYLINE. A CAPPING INVERSION IN THE EARLY AFTERNOON
APPEARS TO BE SIGNIFICANTLY WEAKENED/BROKEN BY AOA 07/00Z...THUS
TAPPING INTO SFC-BASED CAPE NEAR 1000 J/KG. DECENT CAPE...INVERTED-V
SOUNDING PROFILES AND 20+ KTS OF 0-4KM BULK SHEAR THAT ARE ALIGNED
PERPENDICULAR TO THE DRYLINE...SUGGESTS THE POTENTIAL FOR DISCRETE
THUNDERSTORMS THAT MAY BRIEFLY APPROACH STRONG LEVELS WITH SMALL
HAIL AND GUSTY WINDS BEING THE PRIMARY THREATS.
FURTHERMORE...LOCALES WEST OF THE DRYLINE MAY EXPERIENCE BREEZY
SOUTHWEST DOWNSLOPING WINDS AND AS SUCH...RELATIVE HUMIDITY VALUES
FALLING BELOW 15 PERCENT FRIDAY AFTERNOON. PORTIONS OF THE CAPROCK
COULD THEREFORE BE UNDER THE INFLUENCE OF ELEVATED FIRE WEATHER
CONDITIONS. FOR FURTHER INFORMATION...PLEASE REFER TO THE FIRE
WEATHER DISCUSSION BELOW.

THE PRESENCE OF THE DRYLINE WILL COME TO AN END BY SATURDAY AS THE
AFOREMENTIONED PACIFIC SYSTEM...PROGGED TO BE ACROSS THE NORTHERN
PLAINS...SENDS A COLD FRONT ACROSS THE FA. A RELATIVELY WEAK IMPULSE
EMBEDDED IN THE SW FLOW ALOFT...WILL MOVE ACROSS THE REGION AND
PROMOTE PRECIP TO DEVELOP ALONG THE STALLED FRONT LOCATED JUST SOUTH
OF THE SOUTHERN ZONES SATURDAY EVENING/NIGHT. THE FRONT WILL
CONTINUE TO LINGER NEAR SOUTHERN ZONES ON SUNDAY...AS EAST TO NORTHEAST
UPSLOPE SFC WINDS ENSUE. MOISTENING SOUNDING PROFILES...PWATS
PROGGED TO INCREASE TO 1.00 INCH ACROSS MOST OF THE SOUTH
PLAINS...COMBINED WITH THE WARM FRONT SLOWLY LIFTING NORTH VALIDATES
SLIGHT CHANCE POPS ACROSS MOST OF THE FA. MODEL SOUNDINGS EXHIBITED
DRYING LOW LEVELS ON MONDAY AS THE WARM FRONT CONTINUES TO LIFT
NORTH TO THE PANHANDLES. THE BOUNDARY IS EXPECTED TO STALL ACROSS
THE PANHANDLES AND BECOME DIFFUSED THROUGHOUT TUESDAY...AS EMBEDDED
DISTURBANCES IN THE NW FLOW ALOFT PROMOTE ADDITIONAL PRECIP
CHANCES...POSSIBLY ACROSS THE FA. WILL HOWEVER MAINTAIN SILENT POPS
BEYOND SUNDAY ATTM...AS TUESDAY BEING DAY 7 OF THE FORECAST LEAVES
ROOM FOR MODEL GUIDANCE TO CHANGE.

&&

.FIRE WEATHER...
THE DRYLINE WILL SHARPEN NEAR THE CAPROCK ESCARPMENT FRIDAY
AFTERNOON...ALLOWING FOR RELATIVE HUMIDITY VALUES TO DROP TO BETWEEN
10 TO 15 ACROSS PORTIONS ON THE CAPROCK/WEST OF THE DRYLINE. 20-FOOT
SOUTH TO SOUTHWEST WINDS WILL NEAR 20 MPH ACROSS THE AFOREMENTIONED
AREA...AS TEMPS WARM 10 TO 15 DEGREES ABOVE NORM. AS A RESULT...MAY
SEE ELEVATED FIRE WEATHER POTENTIAL ON THE CAPROCK...AND THUS
ADDITIONAL HIGHLIGHTS BEYOND A MENTION IN THE HAZARDOUS WEATHER
OUTLOOK MAY BE REQUIRED...IF LATEST MODEL TRENDS DO NOT CHANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        34  68  41  79  46 /  20  10   0   0   0
TULIA         41  69  42  79  48 /  20  10   0   0   0
PLAINVIEW     43  71  44  80  48 /  10   0   0   0   0
LEVELLAND     41  73  46  80  49 /   0   0   0   0   0
LUBBOCK       43  73  47  80  51 /  10   0   0   0   0
DENVER CITY   38  74  49  83  50 /   0   0   0   0   0
BROWNFIELD    39  74  47  83  50 /   0   0   0   0   0
CHILDRESS     46  72  47  78  52 /  20  10  10   0   0
SPUR          47  76  48  81  52 /  10   0   0   0   0
ASPERMONT     46  79  49  81  54 /  10   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

14/29
Hazardous weather outlook, Apr 3, 11:31 AM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1131 AM CDT TUE APR 3 2012

TXZ021>044-041645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1131 AM CDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS MAY BE POSSIBLE ACROSS THE FAR SOUTHERN
TEXAS PANHANDLE...AND FAR NORTHERN SOUTH PLAINS AND FAR NORTHERN
ROLLING PLAINS. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE BUT
MAY STILL PRODUCE SOME GUSTY WINDS TO 50 MPH AND OCCASIONAL
LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE FOR AREAS ON THE
CAPROCK ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JORDAN

In the hours before

Special weather statement, Apr 3, 4:03 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
403 PM CDT TUE APR 3 2012

TXZ026-032130-
CHILDRESS-
403 PM CDT TUE APR 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR CHILDRESS COUNTY...

AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHILDRESS...MOVING NORTHEAST AT 10 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3432 10026 3448 10031 3470 10000 3469 9999
      3456 10000 3456 9999 3433 9999
TIME...MOT...LOC 2103Z 236DEG 8KT 3441 10019
Special weather statement, Apr 3, 4:31 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
431 PM CDT TUE APR 3 2012

TXZ026-032200-
CHILDRESS-
431 PM CDT TUE APR 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR CHILDRESS COUNTY...

AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH CENTRAL CHILDRESS COUNTY...MOVING EAST
AT 10 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT KIRKLAND AND HIGHWAY 287.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3432 10021 3449 10022 3462 10000 3456 10000
      3456 9999 3431 9999
TIME...MOT...LOC 2130Z 267DEG 11KT 3441 10011

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 8:08 PM CDTSpecial Weather StatementLUBKing7 min
Apr 2, 8:20 PM CDTSpecial Weather StatementLUBChildress25 min
Apr 3, 4:03 PM CDTSpecial Weather StatementLUBChildress27 min
Apr 3, 4:31 PM CDTSpecial Weather StatementLUBChildress29 min
Apr 3, 5:48 PM CDTSpecial Weather StatementLUBHall27 min
Apr 3, 6:01 PM CDTSevere Thunderstorm WarningLUBHall29 min
Apr 3, 6:28 PM CDTSevere Thunderstorm WarningLUBChildress, Hall31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.